Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 256, NWS Topeka, KS

November 27, 20055 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Nov 27, 2005, 3:18 PM CST for 5 counties in Kansas. It was in force for 42 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 27, 2005, 3:18 PM CST (21:18 UTC)
Expired
Nov 27, 2005, 4:00 PM CST
In force
42 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

Counties Douglas County, KS, Franklin County, KS, Jackson County, KS, Jefferson County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 63 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 27, 3:30 PM CSTTSTM WND GST 70Topeka, KSSOME TREE DAMAGE REPORTED.
Nov 27, 3:37 PM CSTTSTM WND GST 602 Sw Topeka, KSSOME LARGE TREE LIMBS DOWN...LARGE TREES BENDING WITH THE WIND.
Nov 27, 3:50 PM CSTTSTM WND GST 70Lawrence, KSALSO REPORTED QUARTER SIZE HAIL ON WEST SIDE OF LAWRENCE.
Nov 27, 3:51 PM CSTTSTM WND GST 704 W Lawrence, KSSTRONG WINDS AND HAIL COVERING THE GROUND.
Nov 27, 3:56 PM CSTHAIL 0.88Mayetta, KS
Nov 27, 3:57 PM CSTTSTM WND GST 70Perry, KSALSO REPORTED HALF INCH HAIL COVERING THE GROUND.
Nov 27, 3:58 PM CSTHAIL 14 E Williamstown, KS
Nov 27, 4:00 PM CSTHAIL 0.883 S Oskaloosa, KS
Nov 27, 4:03 PM CSTHAIL 0.88Perry, KS
Nov 27, 4:05 PM CSTTSTM WND DMGOskaloosa, KSTREE DOWN.
Nov 27, 4:09 PM CSTHAIL 1Mclouth, KS
Nov 27, 4:10 PM CSTTSTM WND GST 606 Nne Holton, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 27, 12:36 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 272120
SVRTOP
KSC045-059-085-087-177-272200-
/O.NEW.KTOP.SV.W.0256.051127T2118Z-051127T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
318 PM CST SUN NOV 27 2005

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGLAS COUNTY IN EAST CENTRAL KANSAS
  WESTERN FRANKLIN COUNTY IN EAST CENTRAL KANSAS
  SHAWNEE COUNTY IN EAST CENTRAL KANSAS
  EASTERN JACKSON COUNTY IN NORTHEAST KANSAS
  JEFFERSON COUNTY IN NORTHEAST KANSAS

* UNTIL 400 PM CST

* AT 315 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF DOVER TO
  9 MILES SOUTHWEST OF RICHLAND TO 3 MILES SOUTHWEST OF POMONA...OR
  ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF TOPEKA TO 19
  MILES SOUTH OF TOPEKA TO 12 MILES WEST OF OTTAWA...MOVING NORTH AT
  55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RICHLAND...
  SILVER LAKE...
  TOPEKA...
  CLINTON...
  CLINTON LAKE...
  LECOMPTON...
  MERIDEN...
  PERRY...
  POTAWATOMI RESERVATION...
  PERRY LAKE...
  LAWRENCE...
  OZAWKIE...
  VALLEY FALLS...
  OSKALOOSA...
  HOLTON...
  NORTONVILLE...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 167 AND 206.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 347 AND 355.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

THIS IS A DANGEROUS STORM AND MAY PRODUCE WINDS IN EXCESS OF 60
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. MOVE
INDOORS NOW AND STAY AWAY FROM WINDOWS.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3963 9555 3941 9556 3941 9524 3934 9518
      3896 9518 3839 9550 3855 9551 3886 9549
      3887 9593 3914 9595 3965 9569

$$
3 follow-up statements
000 
WWUS53 KTOP 272142
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
339 PM CST SUN NOV 27 2005

KSC045-059-085-087-177-272200-
/O.CON.KTOP.SV.W.0256.000000T0000Z-051127T2200Z/
JACKSON-JEFFERSON-SHAWNEE-DOUGLAS-FRANKLIN-
339 PM CST SUN NOV 27 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR NORTHWESTERN FRANKLIN...WESTERN DOUGLAS...SHAWNEE...JEFFERSON AND
EASTERN JACKSON COUNTIES...

AT 339 PM CST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES NORTHEAST OF SILVER LAKE TO 3 MILES SOUTHEAST OF
GRANTVILLE TO 6 MILES SOUTH OF CLINTON...OR ALONG A LINE EXTENDING
FROM 10 MILES NORTHWEST OF TOPEKA TO 8 MILES EAST OF TOPEKA TO 12
MILES SOUTHWEST OF LAWRENCE...MOVING NORTH AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
LECOMPTON...HOYT...MERIDEN...POTAWATOMI RESERVATION...PERRY 
LAKE...PERRY...LAWRENCE...OSKALOOSA...VALLEY FALLS...TOPEKA...
NORTONVILLE...WINCHESTER...MCLOUTH AND HOLTON.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 177 AND 206.

AT 337 PM...STORM SPOTTERS REPORTED 60 MPH WINDS 2 MILES SOUTHWEST 
OF TOPEKA.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS CAN BE EXPECTED WITH 
THIS LINE OF STORMS. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING 
NOW.

THIS IS A DANGEROUS STORM AND MAY PRODUCE DAMAGING WIND IN EXCESS OF
60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. MOVE INDOORS NOW...AND
STAY AWAY FROM WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3963 9555 3941 9556 3941 9524 3934 9518
      3896 9518 3872 9531 3861 9550 3886 9549
      3912 9597 3965 9569

$$
000 
WWUS53 KTOP 272155
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
352 PM CST SUN NOV 27 2005

KSC059-272202-
/O.CAN.KTOP.SV.W.0256.000000T0000Z-051127T2200Z/
FRANKLIN-
352 PM CST SUN NOV 27 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN COUNTY 
HAS BEEN CANCELLED...

THE STORMS THE PROMPTED THE WARNING HAVE EXITED THE COUNTY...THUS 
THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3954 9556 3941 9556 3941 9524 3934 9518
      3896 9518 3875 9527 3903 9554 3921 9589
      3958 9573

$$

KSC045-085-087-177-272200-
/O.CON.KTOP.SV.W.0256.000000T0000Z-051127T2200Z/
JACKSON-JEFFERSON-SHAWNEE-DOUGLAS-
352 PM CST SUN NOV 27 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR WESTERN DOUGLAS...NORTHEASTERN SHAWNEE...JEFFERSON AND EASTERN
JACKSON COUNTIES...

AT 349 PM CST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 3 MILES SOUTH OF MAYETTA TO PERRY LAKE TO 4 MILES SOUTH OF
LAWRENCE...OR ALONG A LINE EXTENDING FROM 17 MILES NORTH OF TOPEKA TO
16 MILES NORTHEAST OF TOPEKA TO 4 MILES SOUTH OF LAWRENCE...MOVING
NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
OSKALOOSA...DENISON...NORTONVILLE...VALLEY FALLS...WINCHESTER...
MCLOUTH AND HOLTON.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 189 AND 206.

AT 350 PM...STORM SPOTTERS REPORTED 70 MPH WINDS AND QUARTER SIZE 
HAIL ON THE WEST SIDE OF LAWRENCE.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE OCCURRING WITH 
THIS LINE OF STORMS. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING 
NOW.

IF YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM WINDOWS. 

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3954 9556 3941 9556 3941 9524 3934 9518
      3896 9518 3875 9527 3903 9554 3921 9589
      3958 9573

$$
000 
WWUS53 KTOP 272205
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
403 PM CST SUN NOV 27 2005

KSC177-272213-
/O.EXP.KTOP.SV.W.0256.000000T0000Z-051127T2200Z/
SHAWNEE-
403 PM CST SUN NOV 27 2005

...THE SEVERE THUNDERSTORM WARNING FOR SHAWNEE COUNTY EXPIRED AT 
400 PM CST...

AT 403 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
LINE OF SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAD EXITED 
SHAWNEE COUNTY...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3954 9556 3941 9556 3941 9524 3934 9518
      3896 9518 3875 9527 3903 9554 3921 9589
      3958 9573

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 1:50 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Nov 27, 1:50 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
150 PM CST SUN NOV 27 2005

.DISCUSSION...

...SEVERE WEATHER POSSIBLE THIS SUNDAY AFTERNOON...FOLLOWED BY
COLD AND WINDY WINTERY WEATHER OVERNIGHT...

INTENSE AREA OF LOW PRESSURE NOW CENTERED IN CENTRAL KANSAS.
WIDESPREAD CONVECTION HAS INITIATED OUR AHEAD OF THE LOW ACROSS MUCH
OF THE CWA.  TORNADO WATCH COVERS MUCH OF EASTERN KANSAS AS SHEAR
PROFILES ARE VERY IMPRESSIVE.  LOW CLOUDS HANGING AROUND HAVE
INHIBITED DEVELOPMENT SOMEWHAT...BUT THIS SHOULD BE OVERCOME BY THE
SHEAR DYNAMICS OF THE SYSTEM.

TONIGHT AND MONDAY...LOOK FOR THE LOW TO CONTINUE NORTHEAST INTO
IOWA ON MONDAY.  LIQUID PRECIPITATION WILL QUICKLY BECOME FROZEN
ACROSS NORTHCENTRAL KANSAS LATE TONIGHT...AND ACROSS THE REMAINDER
OF THE CWA ON MONDAY.  IT LOOKS LIKE ACCUMULATIONS WILL BE FAIR
LIGHT FROM AND INCH OR SO NORTHCENTRAL...TO A TRACE ACROSS THE REST
OF THE CWA.  WINTER WEATHER ADVISORY HAS BEEN POSTED FOR THE
NORTHWEST CWA WITH THE STRONG NORTHWEST WINDS COMBINED WITH THE SNOW
WILL CREATE SOME TRAVEL PROBLEMS.  COLDER AIR WILL BE USHERED IN ON
THE BACKSIDE OF THE LOW OVERNIGHT.  EXPECT LITTLE CHANGE IN
TEMPERATURES FROM MORNING LOWS TO MONDAY AFTERNOON HIGHS.

IN THE EXTENDED...DID NOT MAKE MANY CHANGES WITH MOST CONCERNS IN
THE SHORT TERM. DID KEEP SLT CHANCE SNOW FOR EVENING HOURS
MONDAY...THEN STORM LIFTS QUICKLY NORTH AND LEAVES DRIER AIR
BEHIND. IF WE GET SOME SNOW COVER OVER THE NORTHERN COUNTIES THEN
TEMPS MAY NEED TO BE MODERATED THESE AREAS. WAS NOT CONFIDENT
ENOUGH WITH WEAKNESS IN WEDNESDAY SYSTEM TO PULL POPS
ENTIRELY...BUT DID DELAY TO AFTERNOON HOURS. SLIGHT CHANCES
COUNTINUE THROUGH THURSDAY. TEMPERATURES SLIGHTLY BELOW CLIMO FOR
THE REST OF THE WEEK AND WEEKEND AS SERIES OF COLDER AIR MASSES
SLIDE INTO OR JUST EAST OF THE STATE.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY FROM MIDNIGHT
MONDAY TO 6 PM MONDAY FOR KSZ008-KSZ009-KSZ010-KSZ020-KSZ021-
KSZ034.

&&
Hazardous weather outlook, Nov 27, 9:54 AM CST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
954 AM CST SUN NOV 27 2005

KSZ008>012-020>024-026-034>040-054>056-058-059-281600-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
954 AM CST SUN NOV 27 2005

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST MONDAY FOR MUCH OF NORTH CENTRAL KANSAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE LIKELY ACROSS MUCH OF THE AREA TODAY AND
OVER NORTHEAST AND EAST CENTRAL KANSAS THIS EVENING...ESPECIALLY
TO THE EAST OF AN ABILENE...MANHATTAN TO MARYSVILLE LINE.  WHILE
THE MAIN HAZARD IS LARGE HAIL AND STRONG GUSTY WINDS...AN ISOLATED
TORNADO CAN NOT BE RULED OUT.

FOR TONIGHT...RAIN IS EXPECTED TO CHANGE TO SNOW AROUND MIDNIGHT
OVER NORTH CENTRAL KANSAS. GENERALLY AROUND AN INCH OR SO OF ACCUMULATION
IS POSSIBLE GENERALLY NORTH OF A MINNEAPOLIS TO MARYSVILLE
LINE...WITH LIGHTER AMOUNTS EXPECTED ELSEWHERE ACROSS NORTH
CENTRAL KANSAS. NORTHWEST WINDS OF 25 TO 35 MPH WILL COMBINE WITH
THE SNOW TO PRODUCE HAZARDOUS DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANGEOVER TO SNOW IS THEN EXPECTED TO SPREAD SOUTHEAST ACROSS
THE REST OF THE AREA ON MONDAY. ACCUMULATIONS SHOULD BE LESS THAN
AN INCH. THE CHANCES FOR LIGHT SNOW WILL END ACROSS THE AREA
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TODAY AND TONIGHT...ESPECIALLY ACROSS
NORTHEAST AND EAST CENTRAL KANSAS.

In the hours before

Local storm report, Nov 27, 2:33 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
233 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TORNADO          8 S CHAPMAN             38.86N 97.02W
11/27/2005                   DICKINSON          KS   LAW ENFORCEMENT

            TORNADO REPORTED 8 MILES SOUTH OF CHAPMAN...NO DAMAGE OR
            INJURIES REPORTED AT THIS TIME.

&&

CAVANAUGH
Local storm report, Nov 27, 2:48 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
248 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TORNADO          4 SSW JUNCTION CITY     38.98N 96.86W
11/27/2005                   GEARY              KS   TRAINED SPOTTER

            SEVERAL TORNADOES REPORTED IN SOUTHWESTERN GEARY COUNTY.
            SHERIFF DEPUTIES ARE CURRENTLY BLOCKING TRAFFIC NEAR THE
            I-70 TO I-77 SOUTH INTERCHANGE...AND A COUPLE OF MILES
            SOUTH ALONG I-77. OFFICER IS FOLLOWING TORNADO NEAR THIS
            INTERCHANGE. 1 TO 2 OTHER CONFIRMED REPORTS BY SHERIFF
            DEPUTIES.

&&

CAVANAUGH
Local storm report, Nov 27, 2:52 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
252 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     FUNNEL CLOUD     7 S JUNCTION CITY       38.93N 96.83W
11/27/2005                   GEARY              KS   TRAINED SPOTTER

            REPORTED 7-8 MILES SOUTH OF I-70 BY RILEY COUNTY
            SPOTTERS.

&&

STRASSBERG
Local storm report, Nov 27, 3:03 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
303 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             HARTFORD                38.31N 95.96W
11/27/2005  1.00 INCH        LYON               KS   LAW ENFORCEMENT

&&

STRASSBERG
Local storm report, Nov 27, 3:04 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
304 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TSTM WND DMG     1 S HARTFORD            38.29N 95.96W
11/27/2005                   LYON               KS   LAW ENFORCEMENT

            SEVERAL TREES DOWN JUST SOUTH OF HARTFORD...REPORTS OF
            TREES DOWN AND MINOR STRUCTURAL DAMAGE THROUGHOUT REST OF
            LYON COUNTY.

&&

STRASSBERG
Local storm report, Nov 27, 3:15 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
315 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     BURLINGAME              38.75N 95.83W
11/27/2005  60 MPH           OSAGE              KS   TRAINED SPOTTER

            LARGE TREE LIMBS REPORTED DOWNED BY STRONG THUNDERSTORM
            WIND GUSTS.

&&

CAVANAUGH

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 9:17 AM CSTWinter Weather AdvisoryTOPClay, Cloud, Marshall, Ottawa, Republic, Washington42 hr
Nov 27, 1:37 PM CSTSevere Thunderstorm WarningTOPDickinson38 min
Nov 27, 1:56 PM CSTTornado WarningTOPDickinson64 min
Nov 27, 2:19 PM CSTSevere Thunderstorm WarningTOPClay56 min
Nov 27, 2:21 PM CSTTornado WarningTOPGeary, Morris39 min
Nov 27, 2:39 PM CSTSevere Thunderstorm WarningTOPCoffey51 min
Nov 27, 2:42 PM CSTSevere Thunderstorm WarningTOPLyon31 min
Nov 27, 2:55 PM CSTSevere Thunderstorm WarningTOPOsage50 min
Nov 27, 2:56 PM CSTTornado WarningTOPGeary, Riley49 min
Nov 27, 3:01 PM CSTTornado WarningTOPMorris14 min
Nov 27, 3:41 PM CSTTornado WarningTOPPottawatomie, Riley49 min
Nov 27, 3:56 PM CSTTornado WarningTOPMarshall, Pottawatomie, Riley33 min
Nov 27, 4:00 PM CSTSevere Thunderstorm WarningTOPBrown, Douglas, Jackson, Jefferson60 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.